Alert archive / Puerto Rico / Small Craft Advisories in 2016

Small Craft Advisory 20, NWS JSJ

July 2, 2016

NWS JSJ issued this small craft advisory at Jul 2, 2016, 2:34 PM CDT. It took effect at Jul 3, 2016, 5:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 2, 2016, 2:34 PM CDT (19:34 UTC)
In effect from
Jul 3, 2016, 5:00 PM CDT
Expired
Jul 2, 2016, 9:00 PM CDT
In force
Issued by
NWS JSJ

The text

As transmitted.

235 
WHCA72 TJSJ 021934
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
334 PM AST SAT JUL 2 2016

...TROPICAL WAVE PASSAGES WILL LEAD TO INCREASED WINDS AND
SEAS...

.HIGH PRESSURE RIDGE BUILDING NORTH OF THE REGION WILL INCREASE
THE EASTERLY TRADE WINDS WHICH WILL LEAD TO CHOPPY SEAS UP TO
7 FEET ACROSS PORTIONS OF THE LOCAL OFFSHORE WATERS. A SECOND
TROPICAL WAVE WILL BRING INCREASED WINDS AND SEAS MONDAY NIGHT
INTO TUESDAY.

AMZ732-741-030345-
/O.NEW.TJSJ.SC.Y.0020.160703T2200Z-160706T2200Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
334 PM AST SAT JUL 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 PM AST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM AST
WEDNESDAY. 

* WINDS...WINDS INCREASING TO 15 TO 20 KTS.

* WAVES/SEAS...SEAS INCREASING UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-722-030345-
/O.EXT.TJSJ.SC.Y.0019.000000T0000Z-160706T2200Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
ANEGADA PASSAGE SOUTHWARD TO 17N-
334 PM AST SAT JUL 2 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST WEDNESDAY...

* WINDS...15 TO 20 KNOTS WITH OCCASIONALLY HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
202 
WHCA72 TJSJ 030200
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1000 PM AST SAT JUL 2 2016

...SEAS HAVE SUBSIDED...

.LATEST FORECASTS SHOW SEAS WILL REMAIN BELOW 7 FEET UNTIL MONDAY
MORNING. A TROPICAL WAVE WILL ENTER THE EASTERN CARIBBEAN MONDAY
NIGHT WITH INCREASED WINDS AND SEAS.

AMZ710-722-030300-
/O.CAN.TJSJ.SC.Y.0019.000000T0000Z-160706T2200Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
ANEGADA PASSAGE SOUTHWARD TO 17N-
1000 PM AST SAT JUL 2 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE TROPICAL WAVE HAS PASSED. HAZARDOUS SEAS ARE NOT EXPECTED
UNTIL MONDAY IN ADVANCE OF THE NEXT WAVE.

$$

AMZ732-741-030300-
/O.CAN.TJSJ.SC.Y.0020.160703T2200Z-160706T2200Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
1000 PM AST SAT JUL 2 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE TROPICAL WAVE HAS PASSED. HAZARDOUS SEAS ARE NOT EXPECTED
UNTIL MONDAY IN ADVANCE OF THE NEXT WAVE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jul 2, 12:53 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 2, 12:53 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
153 PM AST SAT JUL 2 2016

.SYNOPSIS...Tropical wave is over the local area, causing showers
and thunderstorms. Conditions expected to improve tonight as the
tropical wave moves away. Moderate to fresh winds are causing
choppy seas across the local waters. Another tropical wave
expected late Monday into Tuesday.

&&

.DISCUSSION...Numerous showers and isolated to scattered
thunderstorms affected the local area today as a tropical wave
passes through. Some of the thunderstorms had frequent lightning
and brief heavy rain. Although most of the shower and
thunderstorm activity was over the local waters, portions of Saint
Croix and eastern PR were affected with rainfall totals of over
one inch across those areas. The maximum estimated amount of
rainfall was observed over the municipality of Naguabo where over
2 inches of rain are estimated by radar. As of this writing,
eastern PR received more rain than western PR and Saint Croix
received more rain than the northern USVI. Showers and
thunderstorms are expected to continue over the local waters and
gradually become more numerous across western PR.

Drier air is moving in and it can be seen on satellite over the
Leeward islands. It is expected for the drier air to move into the
local area by tonight, which will cause a gradual improvement on
the local weather. So we expect Sunday and Monday to have mostly
fair weather with isolated to scattered brief showers, isolated
brief thunderstorms on Monday, but it may be a bit hazy as Saharan
dust is expected to move in on Sunday.

Another tropical wave is expected to move in late Monday into
Tuesday. This tropical wave is carrying some good moisture and
satellite imagery is showing decent convection. This means that
another round of showers and thunderstorms are expected on Tuesday
as the tropical wave passes. From Wednesday through the end of the
week, drier air moves in once again. In addition, an upper low
moves to the north of the local islands which will position the
local islands in the subsident side of the upper low, so any
convection will probably be locally induced, particularly on
Wednesday.

&&

.AVIATION...The tropical wave will continua to move across the
flying area today, resulting in SHRA and TSRA. SHRA/TSRA expected
across the interior and western sections of PR after 02/16Z, with
periods of MVFR conds for TJBQ/TJMZ possible at times. SHRA/TSRA
activity is expected to diminish after 02/22z leaving just a few
brief -RA mainly across TJSJ/TJPS/TNCM/TKPK/TIST/TISX. East winds
at 10-20 kt with higher gusts near SHRA/TSRA, then calm to light
and variable winds overnight.

&&

.MARINE...Choppy seas expected through the rest of the weekend as
the local moderate to fresh winds cause seas up to 7 feet across
the offshore Atlantic waters and the Anegada passage. The rest of
the local waters could have winds up to 20 knots and seas up to 6
feet, so small craft operators should exercise caution.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  90  79  89 /  10   0  30  30
STT  81  89  80  90 /  10  10  30  30

&&

.SJU Watches/Warnings/Advisories...
PR...None.
VI...None.
AM...Small Craft Advisory until 2 PM AST Sunday for Anegada Passage
     Southward to 17N.

     Small Craft Advisory until 2 AM AST Monday for Atlantic Waters
     of Puerto Rico and USVI from 10 NM to 19.5N.

&&

27/25
Hazardous weather outlook, Jul 2, 11:05 AM CDT, 3 hours 29 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1150 AM AST SABADO 2 DE JULIO DE 2016

AMZ710>745-PRZ001>013-031000-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE-
CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE-
INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
1150 AM AST SABADO 2 DE JULIO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...ESTA TARDE Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y
VIENTOS EN RAFAGAS ASOCIADOS CON EL PASAJE DE UNA ONDA TROPICAL.

.INUNDACIONES...LLUVIAS FUERTES PUDIERAN RESULTAR INUNDACIONES
URBANAS Y DE RIACHUELOS ESPECIALMENTE A TRAVES DEL OESTE Y EL
INTERIOR OESTE DE PUERTO RICO EN LA TARDE.

.VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 20 MPH SE ESPERAN A
TRAVES DE LAS AGUAS REGIONALES Y LAS LOCALIDADES COSTERAS DEL
SUROESTE DE PUERTO RICO.

.OLEAJE...OLEAJE PICADO DE 5-7 PIES SE ESPERA A TRAVES DE LA MAYORIA
DE LAS AGUAS.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS EN ALGUNAS PLAYAS DEL NORTE Y SUR DE PUERTO RICO.

.DIAS DOS HASTA SIETE...DOMINGO HASTA VIERNES

UN RIESGO MODERADO DE CORRIENTES SUBMARINAS CONTINUA EN ALGUNAS
PLAYAS DEL NORTE Y SUR DE PUERTO RICO. SE ESPERA QUE OTRA ONDA
TROPICAL SE MUEVA HACIA LA AREA LOCAL PARA EL MARTES...AUMENTADO DE
NUEVO LA PROBABILIDAD DE AGUACEROS Y TRONADAS.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR VIENTOS
FUERTES...INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL
DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-031000-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-
SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS
ADYACENTES DEL CARIBE-
1150 AM AST SABADO 2 DE JULIO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...ESTA TARDE Y ESTA NOCHE

.VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 20 MPH SON POSIBLES A
TRAVES DE PORCIONES DE LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS
RODEANDO LAS COSTAS.

.OLEAJE...OLEAJE PICADO DE 5-7 PIES SE ESPERA A TRAVES DE LA MAYORIA
DE LAS AGUAS.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS A LO LARGO DE LAS PLAYAS DE LA COSTA NORTE Y ESTE DE
SANTA CRUZ AL IGUAL QUE EN ALGUNAS PLAYAS DE LA COSTA SUR DE SAN
TOMAS.

.DIAS DOS A SIETE...DOMINGO A VIERNES

UN RIESGO MODERADO DE CORRIENTES SUBMARINAS CONTINUARA A LO LARGO DE
LAS PLAYAS DE LA COSTA NORTE Y ESTE DE SANTA CRUZ AL IGUAL QUE EN
ALGUNAS PLAYAS DE LA COSTA SUR DE SAN TOMAS. SE ESPERA QUE OTRA ONDA
TROPICAL SE MUEVA HACIA LA AREA LOCAL PARA EL MARTES...AUMENTANDO DE
NUEVO LA PROBABILIDAD DE AGUACEROS Y TRONADAS

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR VIENTOS
FUERTES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA
EN SAN JUAN.

In the hours before

Special weather statement, Jul 2, 8:41 AM CDT, 5 hours 53 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
932 AM AST SABADO 2 DE JULIO DE 2016

PRZ005-006-008-009-021430-
NORTE CENTRAL-NOROESTE-INTERIOR CENTRAL-INTERIOR OESTE-
932 AM AST SABADO 2 DE JULIO DE 2016

...UN FUERTE TRONADA AFECTARAN
ADJUNTAS...CIALES...JAYUYA...UTUADO...Y LOS ALREDEDORES MUNICIPIOS.

A LAS 930 AM AST...UNA TRONADA FUERTE ESTABA LOCALIZADA CERCANO A
UTUADO Y ESTA TRONADA SE ESTA MOVIENDO OESTE. RELAMPAGOS FREQUENTES
FUERON OBSERVADAS CON ESTA TRONADA Y VIENTOS EN EXCESO DE 30 MPH SON
POSIBLES TAMBIEN.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTAS TRONADAS Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A
TRAVES DE CARRETERAS INUNDADAS.

RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTAS TRONADAS. LOS RAYOS
PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA. BUSQUE REFUGIO
SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

CAM/GL

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:28 PM CDTSmall Craft AdvisoryJSJ25 hr
Jul 2, 6:41 AM CDTAreal Flood AdvisoryJSJ2 hr
Jul 2, 6:58 AM CDTSpecial Weather StatementJSJ32 min
Jul 2, 7:36 AM CDTSpecial Weather StatementJSJ54 min
Jul 2, 8:32 AM CDTSpecial Weather StatementJSJ58 min
Jul 2, 12:58 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Small Craft Advisories in Puerto Rico, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.